Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 255, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 16, 2022, 6:21 PM CDT for Greeley County, Valley County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2022, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 16, 2022, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Greeley County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:47 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 16, 2:47 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 247 PM CDT Sat Jul 16 2022 .DISCUSSION...(This evening through Saturday) Issued at 241 PM CDT Sat Jul 16 2022 Main forecast problems include thunderstorm/severe weather chances tonight and excessive heat next week. Some thundershowers/thunderstorms can occur this afternoon. A couple of weak boundaries/outflow boundaries noted on LAPS, MSAS, radar and satellite data will be the focus of much of convection this afternoon/evening. One boundary has been slowly dropping south this afternoon toward the CWA and could be the main focus of afternoon/evening convection. Low and mid-level Lapse rates are fairly weak while effective deep layer shear is moderate at 30-40 KTS. Not a lot of forcing to help things along this afternoon, and it appears that coverage will be limited, although some sun is breaking out on the west edge of a significant area of sky cover. Chances of precip ramp up a bit later on this evening and into tonight. Upper level ridge over the west is shifting slightly west today/tonight with height falls occurring over the Plains and a shortwave trough/perturbation forecast to round the upper level anticyclone and could enhance the strength of any storms that may develop tonight. The 850 mb theta-e ridge axis will remain well off to the northwest in west central Nebraska into central South Dakota. Deep layer shear is forecast to be 35 KTS or so this evening and decrease slowly with time. MUCAPEs from the HREF do not look impressive where convection may occur, topping out only in the 1000- 1500 J/kg range, and decreasing over time. Mid-level lapse rates will be less than spectacular, advertised as maybe up to -7C/km on the RAP. The main thing going for marginally severe weather tonight will be the southern branch of the upper jet maybe poking far enough south to add to upper level divergence within the forward left quadrant of a jet streak and of course, the perturbation/shortwave trough rounding the anticyclone. One more day of near normal highs for Sunday as the upper ridge starts to build in from the west again and regain prominence. We should get some good subsidence, so dry weather is anticipated, but could start off with some stratus in the morning, and perhaps some patchy fog. Upper level ridge builds in even more for some hot weather for the rest of the week. 700 mb temps reach above 14C in general by Monday into Tuesday, which would put a lid on most if not all convection. A cold front is advertised to push through Tuesday night by long range models, bringing in significantly drier air, and perhaps a few degrees cooler temp. Dew points in the 40s and 50s for Wednesday and Thursday should continue giving us dry conditions as high temperatures continue to climb well into the 90s. The next shot at rain looks like possibly Thursday night and beyond when low-level moisture flux increases within return flow. 700 mb temps will remain high enough to discourage daytime surface convection, leaving any meager chance at all for precip relegated to mostly during the night time as the upper level subtropical ridge re-establishes itself. For now, severe parameters indicate little chance of severe weather for the 7-day forecast after the marginal risk of severe storms tonight. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1239 PM CDT Sat Jul 16 2022 Main issue will be the chance of convection late this afternoon and for the rest of the evening. There is a marginal risk of severe storms, so there may be the need for short fused updates with wind speed direction based on the way any storms evolve. Hi- res models indicate the possibility of some stratus to develop late tonight into Sunday morning, and maybe a little bit of a reduction to visibility, possibly MVFR. Not a lot of confidence in this yet, but it is worth a mention. Confidence should increase over time. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Heinlein AVIATION...Heinlein
Hazardous weather outlook, Jul 16, 3:35 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 335 PM CDT Sat Jul 16 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 335 PM CDT Sat Jul 16 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Evening and Tonight. A line of strong to marginally severe thunderstorms is expected to develop and cross the local area this evening and tonight...with wind gusts near 65 mph and hail near the size of ping-pong balls possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A prolonged stretch of hot weather is expected to impact much of the local area next week. Widespread heat index values over 100 degrees are expected most days...with a brief cool down Wednesday possibly providing a bit of relief from the more intense heat. In addition...there are small chances for thunderstorms both Thursday and Friday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely to be needed through tonight... although reports of damaging wind gusts and hail of any size are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:56 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.